Just wanted to see if anyone has had this issue.
I had never had HC suppositories before. Always either mesalamine suppositories or enemas. When the first week out of the hospital I had a few setbacks and was seeing blood again (mainly from the rectum), the doctor put me on hydrocortisone (Anucort) suppositories. They did not seem to help any from their prescribed 7 day course of treatment. Things started to get better though recently and since my rectum was still swollen so much, I tried them again (after discussing with doctor). Well, after 5 days of no blood I am seeing blood from the rectum again (just 3 days after starting the suppositories again).
In thinking about it, I began seeing the improvement after I went through the first 7 day course of using them. So I stopped and did not use them last night and I am debating if there is a chance that they are indeed causing the bleeding.
It would be great news to me if that is the case - otherwise I am praying it was something I ate this weekend haunting me. I felt I was on the verge of remission and would like to be able to get there ASAP.
So, please let me know if anyone has experienced an increase in bleeding due to HC suppositories before.
Diagnosed with Ulcerative Colitis in Spring 2003
Longest period of time without flareup: maybe half a year
Current Medications (as of 8/20/2009): 40 mg Prednisone (scheduled to taper down 10 mg weekly if symptoms improve), 50 mg Azathioprine (Imuran), Remicade (IV - had two doses, third coming up in a week), 325 mg Ferrous Sulfate (Iron - twice daily until blood test shows not anemic), 10mg Loratadine (generic for Claritin)
Current Supplements (as of 8/20/2009): Florastor probiotic (twice daily), 2x Os-Cal 500 + D, One a Day Men's Health Formula